Distance from projections To nilpotents

Description

Citation

Title Distance from projections To nilpotents
Author(s) Gordon W. MacDonald
Journal Canadian Journal of Mathematics - Journal Canadien de Mathematiques
Date 1995
Volume 47
Issue 4
Start page 841
End page 851
Abstract The distance from an arbitrary rank-one projection to the set of nilpotent operators, in the space of k x k matrices with the usual operator norm, is shown to be sec(pi/(k+2))/2. This gives improved bounds for the distance between the set of all non-zero projections and the set of nilpotents in the space of k x k matrices. Another result of note is that the shortest distance between the set of non-zero projections and the set of nilpotents in the space of 3 x 3 matrices is root(3-root 5)/2.

Using APA 6th Edition citation style.

[Page generation failure. The bibliography processor requires a browser with Javascript enabled.]

Times viewed: 245

Adding this citation to "My List" will allow you to export this citation in other styles.